Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 7, 2019, 2:42 AM MST for 7 counties in New Mexico. It took effect at Mar 7, 2019, 12:00 PM MST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2019, 2:42 AM MST (09:42 UTC)
- In effect from
- Mar 7, 2019, 12:00 PM MST
- Expired
- Mar 7, 2019, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 3:53 PM MST | HIGH SUST WINDS 40 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Mar 7, 6:00 PM MST | WILDFIRE 300 | 2 Nnw Rio Communities, NM | *** 1 INJ *** IRON WORKS FIRE. 4 HOMES DESTROYED... 1 HOME DAMAGED... SEVERAL BARNS AND SHEDS DAMAGED OR DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 3223 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653 WWUS85 KABQ 070942 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 242 AM MST Thu Mar 7 2019 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE MIDDLE RIO GRANDE VALLEY...EAST CENTRAL AND NORTHEAST PLAINS... DUE TO STRONG WINDS AND LOW HUMIDITY... .Low humidity, windy conditions, well above normal temperatures and an unstable atmosphere this afternoon and early evening will lead to several hours of critical fire weather conditions. Winds will taper off this evening and alleviate critical conditions. NMZ108-080100- /O.UPG.KABQ.FW.A.0002.190307T1900Z-190308T0200Z/ /O.NEW.KABQ.FW.W.0002.190307T1900Z-190308T0100Z/ East Central Plains- 242 AM MST Thu Mar 7 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 6 PM MST this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central Plains. * 20 FOOT WINDS...Southwest to west 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Minimum humidity of 12 to 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-106-080100- /O.NEW.KABQ.FW.W.0002.190307T1900Z-190308T0100Z/ Northeast Plains-Middle Rio Grande Valley- 242 AM MST Thu Mar 7 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 6 PM MST this evening. * AREA AND TIMING...Middle Rio Grande Valley and Northeast Plains. * 20 FOOT WINDS...Southwest to west 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Minimum humidity of 12 to 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
1 follow-up statement
850 WWUS85 KABQ 080034 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 534 PM MST Thu Mar 7 2019 NMZ104-106-108-080145- /O.EXP.KABQ.FW.W.0002.000000T0000Z-190308T0100Z/ Northeast Plains-Middle Rio Grande Valley-East Central Plains- 534 PM MST Thu Mar 7 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Winds are beginning to diminish and relative humidities are rising to around 15 percent or higher. Thus, the Red Flag Warning will be allowed to expire at 600 PM MST. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 6, 10:34 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 6, 10:34 PM MST, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1034 PM MST Wed Mar 6 2019 .AVIATION... 06Z TAF CYCLE A storm system will pass to the north of New Mexico overnight. Winds will increase along the mountain peaks onto the adjacent highlands during the night with peak wind gusts around 50kt to 55kt. These winds will continue Thursday, with strong wind gusts developing across lower elevations as well at 40kt to 45kt. Scattered rain and high elevation snow showers will continue overnight into Thursday across northwest and north central New Mexico. Mostly VFR conditions expected through the next 24 hours, except brief MVFR and mt obscurations in rain and snow showers. Also, blowing dust Thursday midday and afternoon could restrict the visibility to between 3 and 6 miles, including most terminals. Very strong winds are forecast for Friday as well. 40 && .PREV DISCUSSION...308 PM MST Wed Mar 6 2019... .SYNOPSIS... Spring-like weather is here as strong winds, blowing dust, rain and snow are in the forecast at various times through Saturday. Strong westerly winds will develop overnight in the Sangre De Cristo Mountains, then spread east and south to include the adjacent highlands and much of central and eastern New Mexico Thursday. Temperatures will soar well above normal Thursday afternoon across much of the eastern plains. A potent Pacific system will push across the state Friday, bringing even stronger winds, some mountain snow and blowing dust to much of eastern New Mexico. Strong winds will persist into Saturday behind the departing system, with cooler temperatures. Look for a break on Sunday prior to another Pacific system impacting the state early next week with good chances for precipitation and the potential for significant snowfall accumulation in the mountains. && .DISCUSSION... Strong winds aloft are spreading over the region as a potent Pacific trough moves quickly across the Great Basin. The warming trend continues and temperatures are above normal across much of the area. Windy conditions prevail and KCQC and KAXX are already hitting wind advisory criteria. This trend will continue overnight as the Pacific trough continues to move east-northeast across the Intermountain West. Will upgrade the northern/southern and east slopes of the Sangres to a High Wind Warning for tonight and issue a Wind Advisory for the adjacent eastern highlands. The latest NAM12 cross section for the Raton area does not indicate mountain wave activity making it all the way down into the highlands and instead keeps the potentially damaging winds up a littler higher in elevation along the east slopes of the Sangres. Will also issue a Wind Advisory for much of eastern and portions of central New Mexico for tomorrow afternoon. Not sure how many/which dust sources will get activated tomorrow, but kept the mention of blowing dust for the northeast/far northeast highlands for tomorrow given what happened last Friday. Downslope winds will help temperatures to soar tomorrow afternoon across the east central and southeast plains, with the warmest high temperatures of the calendar year forecast at a few locales including Roswell at 85 degrees. There are also Fire Weather concerns for the next couple days (see discussion below). A potent Pacific trough and associated cold front are still on track to move across the region Friday, bringing very strong winds and a quick shot at snow to the mountains. Will issue a High Wind Watch for portions of our area for Friday. In addition to very impressive winds aloft and a tightly packed pressure gradient, the 12Z model solutions are depicting a convective scenario along and immediately behind the Pacific front, which will act to enhance the winds. Friday is also looking dusty ahead of the front across much of central and eastern New Mexico. The timing of the front and strongest winds is unfortunate in that it will negatively impact the Friday evening rush hour in the Albuquerque and Santa Fe Metro areas, with the potential for blowing dust and wind gusts to between 55-65 mph. Strong winds will continue in the wake of the departing system overnight into Saturday, mainly along and east of the central mountain chain. Look for a break Sunday prior to another, wetter, Pacific trough/low moving across the region early next week. The 12Z medium range model solutions continue to show a closed upper low around the northern Baja by 00Z Tuesday and a solid Pacific moisture tap with precip all over the state. Unlike yesterday's 12Z solutions, today's runs show a solid backdoor cold front preceding the moisture advection and pushing through the central mountain chain at some point on Sunday. This will help to enhance isentropic upglide across our area Monday and may lead to widespread wetting precipitation. Snow levels will be tricky and likely start off relatively high with the cold core upper low well to our southwest until Tuesday, when snow levels may drop to include locales such as Albuquerque. Precipitation will linger into Tuesday night and may continue Wednesday as another, colder, trough drops southeast out of the Great Basin. 11 && .FIRE WEATHER... ...POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON THE EAST CENTRAL PLAINS THURSDAY... A fast-moving storm system will cross southern Colorado tonight and Thursday. West-southwest winds have already increased ahead of the storm across areas north of I-40 with gusts of 20 mph to 40 mph in many locations. As winds aloft strengthen tonight, the southern and northern Sangre de Cristos and the eastern slopes of the Sangre de Cristos will see sustained winds of 25 to 40 mph with gusts to near 60 mph. These strong winds will continue Thursday in the Sangre de Cristos and will expand southward across the entire central mountain chain and eastward across the northeast and east central plains. Relative humidity across the eastern plains on Thursday afternoon will fall into the teens with the southeast plains falling to near 15 percent. Haines values across the southeast plains are forecast to be around 5. The fire weather watch for FWZ108 remains in effect for Thursday afternoon. Rain showers and high elevation snow showers across the far northern mountains tonight through Thursday will be mainly in the light category, but the Tusas mountains will receive 3 to 6 inches of new snow on the highest peaks. Another storm system will track farther south across Arizona on Friday and will move eastward across New Mexico on Friday night. This system will have the potential to bring wetting precipitation to western and north central portions of the state. The rest of central New Mexico and eastern New Mexico will receive lighter precipitation along the Pacific cold front late Friday afternoon and Friday night. Winds will be the bigger weather factor on Friday, as most of western and central New Mexico will see strong west winds of 25 to 40 mph with gusts as high as 60 mph. Moisture moving in from the southwest will increase relative humidity on Friday areawide. This factor and lower Haines indices in the 3 to 4 range will limit the threat of critical fire weather conditions Friday afternoon. As the low pressure area moves eastward across the Southern Plains Saturday, gusty west winds will continue across the eastern plains. Drier air moving in from the west will allow relative humidity to fall below 15 percent across much of the eastern plains Saturday. Lower Haines values may limit the fire weather potential Saturday across the eastern plains, but there is a reasonable chance of critical conditions across the eastern plains Saturday afternoon. A backdoor cold front will move from the eastern plains to the central mountain chain on Sunday with an increase in relative humidity east of the central mountains. Winds will become breezy from the south and southeast at 15 to 20 mph across the region Sunday afternoon, but the higher relative humidity will reduce the risk of critical fire weather conditions. A large Pacific storm will move across the Southwest Monday and Tuesday. This storm has the potential to transport deep subtropical moisture across New Mexico Monday and Tuesday with chance of wetting rain and snow across most of the state. 28 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM MST Thursday for the following zones... NMZ513>515. Wind Advisory from 5 AM to 6 PM MST Thursday for the following zones... NMZ527>529. High Wind Watch from Friday morning through Friday evening for the following zones... NMZ507-508-519>526-529-532-533-539-540. Fire Weather Watch from Thursday afternoon through Thursday evening for the following zones... NMZ108. Wind Advisory from 11 AM to 6 PM MST Thursday for the following zones... NMZ521-523-524-526-530>534-539-540. &&
Hazardous weather outlook, Mar 6, 3:48 AM MST, 22 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 348 AM MST Wed Mar 6 2019 NMZ501>540-071300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 348 AM MST Wed Mar 6 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Freezing fog across the Far Northeast Highlands to Raton Pass and Capulin area will persist through mid morning. Reduced visibility and areas of black ice on roadways will create locally hazardous driving conditions. Very strong to damaging wind gusts are possible over the Sangre de Cristo mountains tonight and may spread into the Interstate 25 corridor after midnight tonight. Accumulating snow is also likely over the passes and peaks of the San Juan/Tusas mountains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Potential for very strong to damaging wind gusts continues Thursday from the Sangre de Cristo mountains over northeast New Mexico. Localized critical fire weather conditions are also possible Thursday afternoon over the Lower Rio Grande Valley and East Central Plains. Another storm system will bring potential for very strong to damaging winds Friday into Saturday along and south of Interstate 40 and along and east of Interstate 25. Accumulating snow is most likely along the Continental Divide and northwest mountain peaks Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow amounts, wind speeds and impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Local storm report, Mar 7, 12:41 AM MST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1241 AM MST THU MAR 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 8 SSW RED RIVER 36.59N 105.45W
03/07/2019 M64 MPH TAOS NM PUBLIC
KACHINA PEAK AT TAOS SKI AREA.
&&
EVENT NUMBER ABQ201901488
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:17 PM MST | High Wind Warning | ABQ | 37 hr | |
| Mar 7, 3:17 PM MST | Wind Advisory | ABQ | 45 hr |
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.